Had the same problem with the other statins, muscle aches stopped after about a week after discontinuing. Lipitor worked for me for over a year before problem started. I developed the side effect in July and I still have severe muscle and joint pain. Doctor told me blood test normal and it wasn't the lipitor but can't tell me what the cause is. Anybody else have this experience?
I have been taking Lipitor for about one year. It has lowered my cholesterol but now I have severe muscle pain in my neck and shoulders. It is so severe that pain killers won't eliminate the pain. So I discontinued the Lipitor and I am getting a drastic reduction in pain after two days of discontinuance. The program "House Call " on Fox & Friends on Sunday mornings at 10:30 AM said that this muscle pain occurs in 15% of users and should be discontinued immediately. They said to switch to Red Yeast Rice as an alternative solution. This supplement can be purchased at any health food store.
I am wondering if this is still the case for you, rkeenanjr. I had pneumonia in February, and as the symptoms of it subsided, I started getting severe pain in my shoulder and knee joints, as well as upper arm and thigh muscles. I've been on Lipitor for years with no ill effects, but my doctor suspects it as the culprit. I've been 3 weeks off it, with only partial improvement. Wish I knew what to expect and what to do next. It is a very helpless feeling.
I have been on Lipotar for about 18 months now. Started to experience terrible pain in my thighs in April. I had put on some weight so thought that was the culprit but when I finally mentioned it to my doctor she felt it was the lipitor. I stopped the drug about 1 month ago but I still have really bad days. Is there any way we can go after the manufacturer for this... my life has been seriously compromised by this drug.
I am sorry to tell you - i have been off my Crestor ,similar to Lipitor,medication for 1 year and still have days with severe arm and kneck pain. Incidentally my last cholesterol check was 3. 9 without any of these drugs. My doctor is amazed. It is a little hard to achieve though and does take a lot of self discipline though.
- Lipitor Information for Consumers
- Lipitor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2013 • 1 answer
Posted 24 Mar 2015 • 1 answer
Posted 11 Apr 2015 • 3 answers
Posted 25 Aug 2016 • 1 answer
Posted 13 days ago • 1 answer